MAUDE Adverse Event Report: ARGON MEDICAL DEVICES BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT 18GA X 10CM

ARGON MEDICAL DEVICES BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT 18GA X 10CM
Model Number 360-1080-02
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the sample will be returned for investigation or not.A follow-up report will be submitted once sample is returned or more information is available.
 
Event or Problem Description
The first needle we opened and wanted to use was faulty, stiff and jumps the set cm which was pre-set.We were very concerned as this is very risky to our patients if this had occurred during procedure, it could have damaged other surrounding organs.I have kept the fault needle just in case we might have a rep at site or discuss this with any of your equipment reps.Is there anyone i can speak to or discuss this issue with?.
 
Additional Manufacturer Narrative
A review of the dhrs of the top level and sublots as well as the inspection records was conducted, and no deviations or non-conformances were found relating to this issue.There was no physical or video evidence provided by the customer.However, the complaint is a known and recently recurrent issue that is being address by argon.An investigation into the sticky throw adjustor found that the most probable cause is an inadequate coating of teflon on the component, resulting in a significant increase of friction between the adjustor and the housing of the device.The operational procedure outlining the assembly of the biopince ultra devices was updated to develop a more robust teflon coating and final inspection process for the completed units.Training was provided to the operators to ensure proper adherence to the relevant procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the dhrs of the top level and sublots as well as the inspection records was conducted, and no deviations or non-conformances were found relating to this issue.A visual and functional investigation was performed and it was found that the throw adjustor was extremely sticky and would not slide smoothly between length markers.This results in difficulty securing the throw adjustor to a set length and the potential for the device taking a longer specimen than desired when firing the biopince.An investigation into the sticky throw adjustor found that the most probable cause is an inadequate coating of teflon on the component, resulting in a significant increase of friction between the adjustor and the housing of the device.The operational procedure outlining the assembly of the biopince ultra devices was updated to develop a more robust teflon coating and final inspection process for the completed units.Training was provided to the operators to ensure proper adherence to the relevant procedure.
 
Event or Problem Description

Brand Name
BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT 18GA X 10CM
Common Device Name
BIOPINCE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key15014903
Report Number0001625425-2022-01042
Device Sequence Number12323502
Product Code KNW
UDI-Device Identifier00886333224005
UDI-Public00886333224005
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K904987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Model Number360-1080-02
Device Catalogue Number360-1080-02
Device Lot Number11418104
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer06/30/2022
06/30/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date09/12/2022
10/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown